High Wind, Westmoreland
- When
- November 18, 10:00 PM EST to 10:15 PM EST
- Where
- Westmoreland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
Trees and power lines down south of Latrobe.
1 high wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 18, 4:20 PM EST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 420 PM EST TUE NOV 18 2003 IN SHORT-TERM...LATEST GFS AND ETA RUNS SHOW LITTLE CHANGE IN TIMING OF STRONG FRONTAL SYSTEM MOVEMENT THROUGH THE UPPER OHIO VALLEY TONIGHT AND WEDNESDAY. EVENING FORECAST WILL CONTINUE TO FEATURE MENTION OF A FLOOD WATCH FROM HEAVY RAIN...MAINLY LATE TONIGHT INTO MIDDAY WEDNESDAY. FOR RAIN AMOUNTS WENT WITH A BLEND OF 12Z GFS AND 18Z ETA AND LATEST HPC GUIDANCE...GENERALLY 1.5 INCHES LATE TONIGHT INTO EARLY WEDNESDAY AFTERNOON. IF THERE IS WIDESPREAD RAIN AMOUNTS OVER 2 INCHES...LARGER RIVERS CAN ALSO FLOOD. SEE LATEST FLOOD WATCH AND RIVER FLOOD POTENTIAL STATEMENTS. OTHER FEATURE WILL BE WIND TONIGHT. WITH SPEEDS NEAR 50 MPH JUST ABOVE THE SURFACE...MADE IT AT LEAST BREEZY OVER THE LOWER ELEVATIONS AND WINDY WITH GUSTS TO 40 MPH NEAR THE APPALACHIAN RIDGES. SOUTHEAST DIRECTION IS ALSO FAVORABLE FOR HIGH WIND GUSTS DOWNSLOPE FROM MORGANTOWN WV TO LATROBE...INDIANA...AND DUBOIS AIRPORT IN PA. AFTER THAT...GFS AND ETA STILL HINT AT UPPER TROUGH CLOSING OFF INTO A CLOSED LOW ALONG THE EAST COAST. THIS COULD SPIN SOME SHOWERS BACK ACROSS THE APPALACHIAN MOUNTAINS THURSDAY INTO FRIDAY...SO A SMALL CHANCE INDICATED THERE FOR THEN. REST OF FORECAST WILL BE GENERALLY DRY...EXCEPT FOR A CHANCE OF SHOWERS MONDAY WITH THE PASSAGE OF A WEAK FRONT. FORECASTED TEMPERATURES NEAR GUIDANCE. ...GIORDANO .PBZ... MD...FLOOD WATCH FROM 1000 PM EST TUESDAY UNTIL 1000 PM EST WEDNESDAY FOR ZONE MDZ001. OH...FLOOD WATCH FROM 1000 PM EST TUESDAY UNTIL 1000 PM EST WEDNESDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FROM 1000 PM EST TUESDAY UNTIL 1000 PM EST WEDNESDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH FROM 1000 PM EST TUESDAY UNTIL 1000 PM EST WEDNESDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. LAG
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 510 AM EST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACHING FROM THE WEST WILL SPREAD RAIN INTO THE AREA MAINLY DURING TUESDAY AFTERNOON AND EVENING. HEAVY RAIN...STRONG WINDS AND THUNDERSTORMS ARE POSSIBLE TUESDAY EVENING AND ON INTO WEDNESDAY. A FLOOD WATCH IS IN EFFECT FROM 10 PM TUESDAY UNTIL 10 PM WEDNESDAY FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN... HEAVY RAIN FROM THE SLOW MOVING COLD FRONT WILL CONTINUE DURING THE DAY ON WEDNESDAY. THEREFORE THE FLOOD WATCH CONTINUES IN EFFECT UNTIL 10 PM WEDNESDAY. RISES ALONG AREA RIVERS ARE ALSO POSSIBLE ON THURSDAY. STAY TUNED FOR UPDATES AND A POSSIBLE RIVER FLOOD WATCH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TUESDAY EVENING THROUGH THURSDAY.
1 high wind. Local standard time, as filed.
Trees and power lines down south of Latrobe.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371333.